Alert archive / Minnesota / River Flood Watches in 2014
River Flood Watch 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood watch at Apr 28, 2014, 10:51 AM CDT for Polk County, Minnesota; Grand Forks County, North Dakota. It took effect at Apr 30, 2014, 9:24 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 10:51 AM CDT (15:51 UTC)
- In effect from
- Apr 30, 2014, 9:24 PM CDT
- Expired
- May 4, 2014, 9:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Polk County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 46 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Grand Forks (EGFM5). The gauge peaked at 30.20 ft at May 3, 2014, 3:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 40 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Apr 28, 9:50 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 28, 9:50 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 950 AM CDT MON APR 28 2014 .UPDATE... ISSUED AT 950 AM CDT MON APR 28 2014 FORECAST CONTINUES TO UNFOLD AS EXPECTED. MINOR UPDATES INCLUDE RAISING POPS TO 100% WHERE RAIN IS CERTAIN TO OCCUR...AND SLIGHTLY RAISING QPF VALUES CONSIDERING INCOMING 12Z GUIDANCE. THINKING THAT THE RAIN WILL BECOME LESS ORGANIZED LATER THIS AFTERNOON INTO THE EVENING HOURS FOR A PERIOD OF TIME...BUT WILL NOT MESS WITH POPS/WX AS MOST AREAS WILL STILL RECEIVE MEASURABLE PRECIP. THE OTHER CHALLENGE FOR TODAY WILL BE THE NE FA (BAUDETTE AREA). THIS AREA IS CURRENTLY DRY...AND MAY NOT SEE MUCH PRECIP AT ALL. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 335 AM CDT MON APR 28 2014 THE MAIN FORECAST FOCUS WILL BE CONTINUED PRECIP CHANCES TODAY AND TONIGHT. WATER VAPOR IMAGERY THIS MORNING SHOWS THE WELL-DEFINED MID-LEVEL CYCLONE OVER NEBRASKA...WITH MOISTURE ROTATING NORTHWARD ON THE EASTERN FLANK OF THE SYSTEM...AND THE STRONGER CONVECTION WELL TO THE SOUTHEAST. THE CURRENT BAND OF RAIN CONTINUES TO LIFT ACROSS THE NORTHERN FORECAST AREA...WITH A BREAK TO THE SOUTH. BASED ON SFC OBS...SOME MIXED PRECIP MAY BE OCCURRING FROM NC ND INTO THE DVL BASIN. MORE RAIN CONTINUES TO DEVELOP ACROSS S MN/IOWA WHICH WILL LIFT TO THE NORTH AND WEST TODAY BRINGING WIDESPREAD RAINFALL TO THE REGION...WITH ADDITIONAL AMOUNTS OVER AN INCH POSSIBLE. THE AREA MOST LIKELY TO MISS OUT ON THE MAJORITY OF THE PRECIP WILL BE UP TOWARDS THE LAKE OF THE WOODS AREA...WITH THE MODEL CONSENSUS SUGGESTING THE HEAVIEST PRECIP FROM THE NORTHERN VALLEY SOUTHEAST INTO CENTRAL MN. VERY DRY AIR IS STILL IN PLACE UP TOWARDS FLAG ISLAND...SO THERE COULD BE A SHARP CUT-OFF IN PRECIP UP IN THIS AREA...WITH EVEN SOME DRYING FROM THE NORTHEAST LATE IN THE DAY. SO POP TRENDS WILL NEED TO BE FINE-TUNED IN LATER UPDATES. WINDS WILL BE BRISK FROM THE EAST...WITH TEMPS NOT MOVING MUCH TODAY WITH THE WIDESPREAD PRECIP AND CLOUDS. BY TONIGHT...AN UPPER JET/SHORTWAVE WILL NOSE INTO THE OHIO VALLEY...SHUNTING THE BETTER MOISTURE EASTWARD. AT THE SAME TIME...DRY AIR WILL WORK IN FROM THE NORTHEAST. PRECIP SHOULD END TO THE NORTH WITH SOME LIGHT PRECIP REMAINING FARTHER SOUTH. AS TEMPS COOL...PRECIP COULD MIX WITH OR CHANGE TO SNOW...WITH PERHAPS SOME LIGHT ACCUMULATIONS IN AREAS. TUESDAY LOOKS TO BE DRY OVER MUCH OF THE AREA WITH NORTHERLY FLOW. THE POSSIBLE EXCEPTION COULD BE ALONG THE SD BORDER INTO WC MN CLOSER TO THE LOW. WITH SOME SUN...TEMPS COULD CREEP UP TOWARDS 50...ALTHOUGH WINDS WILL REMAIN ON THE STRONG SIDE WITH COLD ADVECTION. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 AM CDT MON APR 28 2014 AS THE STACKED LOW PRESSURE SYSTEM SLOWLY PUSHES TOWARDS THE GREAT LAKES TUES NIGHT/WEDNESDAY AND SHORTWAVE ENERGY ROTATES AROUND THE CIRCULATION...PRECIP CHANCES WILL INCREASE FROM THE WEST. BY THIS TIME...THE BETTER LOW-LEVEL MOISTURE TRANSPORT WILL BE WELL EAST...SO TOTALS WOULD BE LIGHT. THE GFS IS A BIT WETTER AND BRINGS THE PRECIP FARTHER WEST...WHILE THE ECMWF KEEPS MOST OF THE PRECIP IN MN. IT MAY BE JUST COLD ENOUGH FOR SOME SNOW TUES NIGHT INTO WEDNESDAY...BUT ACCUMULATIONS WOULD BE LIGHT. WITH THE UPPER PATTERN CHANGING LITTLE...WEDNESDAY WILL BE ANOTHER COOL DAY WITH HIGHS IN THE 40S AND A TIGHT SFC GRADIENT KEEPING WINDS QUITE BREEZY FROM THE NORTH. FOR THURSDAY THROUGH SUNDAY...EXPECT THE CONTINUATION OF TEMPS BELOW NORMAL ALONG WITH PERIODIC CHANCES FOR RAIN SHOWERS. THERE COULD EVEN BE SOME SNOW MIXING IN AT TIMES OVERNIGHT...BUT OVERALL ANY PRECIP SHOULD REMAIN LIQUID. ANY PRECIP SHOULD ALSO BE LIGHT...WITH DEEPER MOISTURE WELL TO OUR SOUTH. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 713 AM CDT MON APR 28 2014 RAIN WILL CONTINUE TO SPREAD BACK OVER THE REGION TODAY...BEFORE GRADUALLY DIMINISHING FROM THE NORTHEAST LATE TODAY AND TONIGHT. SOME SNOW COULD MIX IN TONIGHT BEFORE PRECIP ENDS...BUT NOT CONFIDENT ENOUGH TO MENTION YET. VSBYS MAY DROP INTO THE IFR RANGE DURING PERIODS OF HEAVIER RAIN. CONFIDENCE IS RATHER LOW FOR CIG TRENDS. GENERALLY EXPECT MVFR CIGS...BUT IFR IS POSSIBLE...ESPECIALLY TOWARDS KDVL AND WITHIN HEAVIER RANGE...WHILE SOME VFR CIGS COULD LINGER MAINLY IN KTVF FOR A PERIOD TODAY. SOME CLEARING IS POSSIBLE LATER TONIGHT FROM THE NORTHWEST. WINDS WILL REMAIN GUSTY FROM THE EAST...GRADUALLY BECOMING MORE NORTHEASTERLY TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...MAKOWSKI LONG TERM...DK/MAKOWSKI AVIATION...MAKOWSKI
Hazardous weather outlook, Apr 28, 4:10 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 410 AM CDT MON APR 28 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-290915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 410 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINFALL IS EXPECTED TODAY INTO TONIGHT...WITH OVER AN INCH OF ACCUMULATION POSSIBLE FROM THE DEVILS LAKE BASIN THROUGH THE RED RIVER VALLEY INTO MINNESOTA LAKES COUNTRY. RAIN COULD MIX WITH OR CHANGE TO SNOW TONIGHT...WITH LIGHT ACCUMULATIONS POSSIBLE IN SOME LOCATIONS. HOWEVER...PRECIPITATION CHANCES WILL DIMINISH FROM THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODIC CHANCES FOR LIGHT RAIN...WITH LIGHT SNOW POSSIBLE AT TIMES. ANY SNOWFALL ACCUMULATIONS WOULD BE QUITE LIGHT. IN ADDITION...RUN OFF FROM THE EARLY WEEK RAINFALL WILL CAUSE RISES ON AREA RIVERS. SOME LOCATIONS ON THE RED RIVER AND AREA TRIBUTARIES MAY RISE INTO FLOOD STAGE THIS WEEK. PLEASE SEE THE LATEST RIVER FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAM
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Wilkin | 4 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Marshall, Polk | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Clay | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Kittson | 7 days |
| Apr 28, 10:51 AM CDT | River Flood Watch | FGF | Marshall, Polk | 6 days |
| Apr 28, 12:43 PM CDT | River Flood Watch | FGF | Norman | 4 days |
| Apr 28, 3:05 PM CDT | River Flood Warning | FGF | Norman | 3 days |
| Apr 28, 3:22 PM CDT | River Flood Warning | FGF | Norman | 6 days |
| Apr 28, 10:33 AM CDT | River Flood Warning | FGF | Richland | 6 days |
Nearby
River Flood Watches in Minnesota, 2014River Flood Watches in North Dakota, 2014Every river flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.